Alert archive / Louisiana / Dense Fog Advisories in 2021
Dense Fog Advisory 13, NWS Lake Charles, LA
NWS Lake Charles, LA issued this dense fog advisory at Feb 27, 2021, 6:13 AM CST for Cameron Parish, Saint Martin Parish, Louisiana. It was in force for 3 hr.
The area
The counties it named.
The facts
- Issued
- Feb 27, 2021, 6:13 AM CST (12:13 UTC)
- Expired
- Feb 27, 2021, 9:00 AM CST
- In force
- 3 hr
- Issued by
- NWS Lake Charles, LA
Counties Cameron Parish, LA, Saint Martin Parish, LA
The radar
The Lake Charles radar (KLCH), 80 km from the middle of the area, began a volume at 12:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 0.2 hours before the alert went out and 78 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 174 J/kg
- Mixed-layer CIN
- -298 J/kg
- Mixed-layer LCL
- 623 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 22 m²/s²
- 0-3 km storm-relative helicity
- 66 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
825 WWUS74 KLCH 271213 NPWLCH URGENT - WEATHER MESSAGE National Weather Service Lake Charles LA 613 AM CST Sat Feb 27 2021 LAZ041-052>055-073-074-TXZ215-216-271500- /O.NEW.KLCH.FG.Y.0013.210227T1213Z-210227T1500Z/ Calcasieu-Vermilion-Iberia-St. Mary-Lower St. Martin-West Cameron- East Cameron-Jefferson-Orange- Including the cities of Lake Charles, Sulphur, Abbeville, Intracoastal City, Meaux, Forked Island, Kaplan, New Iberia, Morgan City, Burns Point, Centerville, Franklin, Patterson, Berwick, Bayou Vista, Stephensville, Hackberry, Johnson Bayou, Grand Lake, Klondike, Cameron, Creole, Grand Chenier, Rutherford Beach, Beaumont, Sabine Pass, Sea Rim State Park, Orange, Vidor, and Bridge City 613 AM CST Sat Feb 27 2021 ...DENSE FOG ADVISORY IN EFFECT UNTIL 9 AM CST THIS MORNING... * WHAT...Visibility one quarter mile or less in dense fog. * WHERE...In Louisiana, Calcasieu, Vermilion, Iberia, St. Mary, Lower St. Martin, West Cameron and East Cameron Counties. In Texas, Jefferson and Orange Counties. * WHEN...Until 9 AM CST this morning. * IMPACTS...Hazardous driving conditions due to low visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... If driving, slow down, use your headlights, and leave plenty of distance ahead of you. && $$ K. Kuyper
What forecasters said that day
The local office's own words before this dense fog advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this dense fog advisory went out at Feb 27, 6:08 AM CST, 5 minutes earlier.
Area forecast discussion, Feb 27, 6:08 AM CST, 5 minutes before
Area Forecast Discussion
National Weather Service Lake Charles LA
608 AM CST Sat Feb 27 2021
.DISCUSSION...
&&
.AVIATION...
Mostly IFR to LIFR conditions at the sites this morning due to low
CIGS and VIS. Forecast calls for conditions to see some
improvement late morning into the afternoon along with winds
picking up. VCSH is not out of the realm of possibility, however
it is not mentioned in the TAFs due to POPs being isolated.
Tonight and early tomorrow morning will see conditions similar to
that of the past few nights. CIGS and VIS are again expected to
drop into the IFR to LIFR range.
Stigger/87
&&
.PREV DISCUSSION... /issued 455 AM CST Sat Feb 27 2021/
DISCUSSION...
A typical weather pattern across the nation this morning with
single digits across North Dakota with a few stations reporting
snow. Twenty's and thirty's over the central US and 60s along the
gulf coast as we are currently in the warm sector. Zonal flow
aloft with an upper lvl low and associated trof in the central
Rockies... this feature looks to drop into the southern Rockies
by tomorrow.
Currently... we are stuck in the same weather pattern we have
been in for the last several days. This morning small moving
showers across southeast Texas and southern Louisiana are lifting
to the northeast while down along the coast... fog is the
issue... limiting the visibility in the coastal counties and
parishes in se Texas and srn Louisiana. Dense sea fog is an issue
for the coastal waters... lakes and bays. The fog around the area
will burn off after a couple of hours over inland locations but
will hang on in the coastal waters through the noon hour. A Dense
Fog Advisory for the coastal waters waters will remain in place
through the noon hour.
Temperatures today will again be above normal for this time of
year with upper 70s to near 80 as the warm front to the north
moves into northern Arkansas by this evening. Looking at the next
front sliding down into north Texas tomorrow morning and
approaching the lakes region in se Texas late in the day on Sunday.
It will be at that time that showers and isolated thunderstorms
will be on the increase... the front makes the Louisiana coast
early Monday morning before stalling a bit. This will continue the
threat for showers and thunderstorms into Monday. Rains could be
heavy at times and some minor flooding could be possible. ATTM we
are not looking at any severe wx. Look for drier air on Tuesday as
another system pushes in and the upper lvl sys in the southern
rockies moves into northeastern Arkansas.
&&
.PRELIMINARY POINT TEMPS/POPS...
AEX 77 67 77 57 / 10 10 30 70
LCH 76 65 77 62 / 0 0 10 40
LFT 79 67 79 63 / 0 0 10 30
BPT 74 64 76 61 / 0 0 20 40
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...None.
TX...None.
GM...Dense Fog Advisory until noon CST today for GMZ430-432-435-450-
452-455-470-472-475.
&&
AVIATION...87Hazardous weather outlook, Feb 27, 4:10 AM CST, 2 hours 3 minutes before
Hazardous Weather Outlook National Weather Service Lake Charles LA 410 AM CST Sat Feb 27 2021 LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262-281015- Vernon-Rapides-Avoyelles-Beauregard-Allen-Evangeline-St. Landry- Calcasieu-Jefferson Davis-Acadia-Lafayette-Upper St. Martin- Vermilion-Iberia-St. Mary-Lower St. Martin-West Cameron-East Cameron- Tyler-Hardin-Jefferson-Orange-Northern Jasper-Northern Newton- Southern Jasper-Southern Newton- 410 AM CST Sat Feb 27 2021 This Hazardous Weather Outlook is for central Louisiana, south central Louisiana, southwest Louisiana, west central Louisiana and southeast Texas. .DAY ONE...Today and Tonight Areas of fog this morning will burn off after sunrise. Light showers through the day with highs in the upper 70s to near 80. Winds southerly around 8 to 12 mph with higher gusts. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Rains... showers and thunderstorms return late Sunday as the latest cold front moves down from the northwest. Showers expected to be ongoing during the day on Monday tapering off early Tuesday morning. The next front on Tuesday will be dry and will keep temperatures on the cool side through midweek. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. GMZ430-432-435-450-452-455-470-472-475-281015- Sabine Lake-Calcasieu Lake-Vermilion Bay- Coastal waters from Cameron LA to High Island TX out 20 NM- Coastal waters from Intracoastal City to Cameron LA out 20 NM- Coastal waters from Lower Atchafalaya River to Intracoastal City LA out 20 NM-Waters from Cameron LA to High Island TX from 20 to 60 NM- Waters from Intracoastal City to Cameron LA from 20 to 60 NM- Waters from Lower Atchafalaya River to Intracoastal City LA from 20 to 60 NM- 410 AM CST Sat Feb 27 2021 ...DENSE FOG ADVISORY IN EFFECT UNTIL NOON CST TODAY... This Hazardous Weather Outlook is for the Gulf of Mexico and the coastal lakes and bays of the Gulf of Mexico. .DAY ONE...Today and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Dense Fog Advisory. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Look for areas of fog through Sunday ahead of a cold front. As the front moves through winds becoming northerly with visibility improving... although rains on Monday will limit the visibility somewhat. Winds and seas will moderate through the coming week. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. K. Kuyper
The office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 26, 10:21 PM CST | River Flood Warning | LCH | Beauregard, Calcasieu | 31 days |
| Feb 27, 4:38 PM CST | Marine Dense Fog Advisory | LCH | 19 hr |
Nearby
Dense Fog Advisories in Louisiana, 2021Dense Fog Advisories in Texas, 2021Every dense fog advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.